MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-026-01
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure, the energy in the fiber fired into the hand of the physician, causing a burn; no information was provided on whether or not treatment was administered for the burn.The procedure was successfully completed without patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 device codes: defective device, code correction.There was no device available for analysis and there was no report of a device performance allegation during treatment.The reported patient symptoms are known risks associated with implants of these devices as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Additional Manufacturer Narrative
There was no device available for analysis and there was no report of a device performance allegation during treatment.The reported patient symptoms are known risks associated with implants of these devices as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation of device operates differently than expected cannot be confirmed.Regarding the additional information of user experiencing issues with the non-bsc scopes, it is possible that the reported use of an incompatible scope could have damaged the fiber and contributed to the event.The reported adverse event of burn is a known risks associated with use of these devices as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that during a procedure, the energy in the fiber fired into the hand of the physician, causing a burn; no information was provided on whether or not treatment was administered for the burn.The procedure was successfully completed without patient complications.Further information obtained indicated that the user is experiencing issues with the scopes (non- bsc) used during procedure.The short-term solution with the scope issues was to insert a slim catheter into the working channel of the scope to prevent the laser rattling around during procedure.However, the working channel appears to be too large in diameter.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma 6,
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16820568
Report Number2124215-2023-18414
Device Sequence Number6671138
Product Code GEX
UDI-Device Identifier07290109140216
UDI-Public07290109140216
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0644-026-01
Device Catalogue Number0644-026-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer09/07/2023
09/21/2023
10/31/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date09/11/2023
10/04/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown